Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 58, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 7, 2010, 2:39 PM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2010, 2:39 PM CDT (19:39 UTC)
- Expired
- Sep 7, 2010, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Blanco County, TX, Edwards County, TX, Gillespie County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:30 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Sep 7, 12:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT TUE SEP 7 2010 .AVIATION... TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS S CENTRAL TX TODAY AND TONIGHT WILL KEEP CONDITIONS VARIABLE MVFR-IFR IN WIDESPREAD SHRA/TSRA. CIGS AND VSBYS WILL MAINLY BE IFR AND OCCASIONALLY DIP TO LIFR. LOOK FOR IMPROVEMENT TO MVFR LATE TOMORROW MORNING. STORM TRACK WILL KEEP WORST OF WEATHER AWAY FROM DRT. LOOK FOR CIGS TO BE VFR FOR MUCH OF THE AFTERNOON. MVFR CIGS WITH SHRA THIS EVENING. VFR CIGS AGAIN OVERNIGHT. && .PREV DISCUSSION... /ISSUED 624 AM CDT TUE SEP 7 2010/ AVIATION... CONDITIONS AT KDRT WILL OCCASIONALLY BE VFR ON THE DRIER WEST SIDE OF HERMINE. WIND DIRECTION WILL VARY DEPENDING ON LOCATION OF HERMINE...HOWEVER SPEEDS OF 10-25 KNOTS WILL BE COMMON WITH GUSTS OF 35-45 KNOTS POSSIBLE IN THE NE QUADRANT OF HERMINE TODAY. PREV DISCUSSION... /ISSUED 541 AM CDT TUE SEP 7 2010/ DISCUSSION... APOLOGIES FOR LATE FORECAST DISCUSSION THIS MORNING...AS ROBUST FORWARD SPEED OF THE TROPICAL STORM WILL RESULT IN SOME TROPICAL STORM FORCE WINDS INTO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS...PROMPTING A HASTY ISSUANCE OF AN HLS FOR THREE COUNTIES. A TORNADO WATCH WAS ALSO ADDED FOR SE COUNTIES...AND THE THREAT FOR ISOLATED TORNADOES WILL PROBABLY ADVANCE TOWARD THE I-35 COUNTIES BY MIDDAY. WITH A SLIGHTLY FASTER SPEED OF HERMINE FACTORED INTO THE FORECAST...SOME LOWERING OF HIGHEST STORM TOTALS WAS TAKEN DOWN TO 8-10 INCHES. THE CORE OF HERMINE WILL LIKELY PUSH OUT OF OUR CWA WITHIN A FEW HOURS OF MIDNIGHT TONIGHT. THUS SOME FURTHER LOWERING OF EXPECTED STORM TOTALS MAY BE CONSIDERED LATER THIS MORNING. DEEP TROPICAL MOISTURE WILL CONTINUE TO BE A CONCERN IN THE WAKE OF HERMINE DURING THE DAY WEDNESDAY...SO NO CHANGES TO THE FFA WINDOW IS BEING CONSIDERED AT THIS TIME. WIND ADVISORY IS IN GOOD SHAPE FOR NOW...BUT WILL PROBABLY BE TRIMMED OVER THE WESTERN COUNTIES LATER THIS MORNING. BY THURSDAY...HIGH HEAT INDICES WILL BECOME THE NEW CONCERN AS THE MOIST SOILS WILL BE BAKED UNDER A STRONG BUILDING UPPER RIDGE. THIS RIDGE IS EXPECTED TO BE CENTERED DIRECTLY OVER OR VERY CLOSE TO SOUTH CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS...SO WILL TREND DRIER ON RAIN CHANCES BY THIS WEEKEND. SOME SLIGHT UNDERCUTTING OF MEDIUM RANGE HIGH TEMPS WAS MADE TO TEMPS DUE TO THE LARGE AMOUNTS OF MOISTURE EXPECTED TO BE IN THE SOILS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 90 77 93 78 / 100 70 30 20 10 AUSTIN BERGSTROM INTL AIRPORT 75 90 77 93 77 / 100 70 30 20 10 NEW BRAUNFELS MUNI AIRPORT 75 90 77 93 77 / 90 70 30 20 10 BURNET MUNI AIRPORT 74 86 75 89 76 / 100 70 30 20 10 DEL RIO INTL AIRPORT 71 91 76 94 76 / 50 20 20 10 10 GEORGETOWN MUNI AIRPORT 75 88 76 92 77 / 100 70 30 20 10 HONDO MUNI AIRPORT 73 89 77 93 77 / 70 60 20 20 10 SAN MARCOS MUNI AIRPORT 75 90 76 93 77 / 90 70 30 20 10 LA GRANGE - FAYETTE REGIONAL 77 89 77 91 77 / 80 70 30 30 10 SAN ANTONIO INTL AIRPORT 76 88 78 92 78 / 80 70 30 20 10 STINSON MUNI AIRPORT 76 89 77 93 78 / 80 70 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... TROPICAL STORM WIND WARNING UNTIL 2 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BEXAR...FRIO...KARNES...WILSON. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT... FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA... LEE...MEDINA...TRAVIS...WILLIAMSON...WILSON. WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...CALDWELL...COMAL... DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA... MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...DIMMIT...EDWARDS... GILLESPIE...KENDALL...KERR...KINNEY...LLANO...MAVERICK...REAL... UVALDE...VAL VERDE...ZAVALA. && 02/05/19
Hazardous weather outlook, Sep 7, 5:25 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 AM CDT TUE SEP 7 2010 TXZ171>173-183>194-202>209-217>225-228-081030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 525 AM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING. ISOLATED TORNADOES ARE POSSIBLE MAINLY EAST OF I35 TODAY AND THIS EVENING. A TROPICAL STORM WIND WARNING IS IN EFFECT FOR FRIO...ATASCOSA...AND KARNES COUNTY FROM 11 AM UNTIL 4 PM TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO THURSDAY INTO THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM RUNOFF FROM ANY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED TODAY...TONIGHT...OR WEDNESDAY.
In the hours before
Local storm report, Sep 7, 1:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TROPICAL STORM 10 NNE SAN ANTONIO 29.55N 98.43W
09/07/2010 BEXAR TX PUBLIC
WINDS ESTIMATED TO 50 MPH NEAR I35 AND OCONNER.
&&
EVENT NUMBER EWX1000459
MCDONALDLocal storm report, Sep 7, 1:33 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
133 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM NON-TSTM WND GST 2 N CASTLE HILLS 29.55N 98.52W
09/07/2010 M50 MPH BEXAR TX NWS EMPLOYEE
50 MPH WINDS... LARGE TREE LIMBS BLOWN DOWN AND 2.57
INCHES OF RAINFALL SO FAR.
&&
EVENT NUMBER EWX1000460
MCDONALDLocal storm report, Sep 7, 1:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
134 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TROPICAL STORM 7 WNW SAN ANTONIO 29.46N 98.60W
09/07/2010 BEXAR TX SCHOOL OFFICIAL
MINOR STREET FLOODING... LARGE TREE LIMBS BLOWN DOWN
AND WIND GUSTS TO 55 MPH.
&&
CORRECTED REMARKS
EVENT NUMBER EWX1000457
MCDONALDSpecial weather statement, Sep 7, 1:34 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 134 PM CDT TUE SEP 7 2010 TXZ186>192-204>206-071930- BANDERA-BEXAR-BLANCO-COMAL-GILLESPIE-HAYS-KENDALL-KERR-MEDINA-TRAVIS- 134 PM CDT TUE SEP 7 2010 ...A STRONG THUNDERSTORM WAS AFFECTING BANDERA...BEXAR...BLANCO... COMAL...GILLESPIE...HAYS...KENDALL...KERR...MEDINA AND TRAVIS COUNTIES... AT 129 PM CDT...NWS METEOROLOGISTS ARE TRACKING THE CENTER OF TROPICAL STORM HERMINE IN WESTERN BEXAR COUNTY...MOVING NORTH AT 20 MPH. WINDS AROUND 55 MPH ARE EXPECTED AROUND THE CENTER OF HERMINE. PEOPLE IN EASTERN BANDERA...KENDALL...NORTHEASTERN MEDINA... NORTHWESTERN BEXAR...NORTHWESTERN HAYS...SOUTHEASTERN GILLESPIE... SOUTHEASTERN KERR...SOUTHERN BLANCO...WESTERN COMAL AND WESTERN TRAVIS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BERGHEIM AND GUADALUPE RIVER STATE PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Sep 7, 1:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
140 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TROPICAL STORM 6 SW BOERNE 29.75N 98.82W
09/07/2010 KENDALL TX COCORAHS
2.54 INCHES SO FAR WITH 0.66 IN THE PAST 30 MINUTES AND
WIND GUSTS 40 TO 50 MPH.
&&
EVENT NUMBER EWX1000461
MCDONALDLocal storm report, Sep 7, 2:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM 8 NW SAN ANTONIO 29.50N 98.58W
09/07/2010 BEXAR TX PUBLIC
LARGE TREES UP TO 16 INCHES IN DIAMETER WERE BLOWN
DOWN.
&&
EVENT NUMBER EWX1000462
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:14 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Sep 7, 4:51 AM CDT | Inland Tropical Storm Warning | EWX | Atascosa, Bexar, Frio, Karnes, Wilson | 9 hr |
| Sep 7, 5:49 AM CDT | Areal Flood Advisory | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays, Wilson | 3 hr |
| Sep 7, 7:06 AM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Sep 7, 9:23 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more | 112 min |
| Sep 7, 9:33 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 9 more | 102 min |
| Sep 7, 11:22 AM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Comal, Guadalupe, Karnes and 2 more | 3 hr |
| Sep 7, 12:53 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Comal, Gillespie, Guadalupe and 5 more | 3 hr |
| Sep 7, 2:22 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 7, 3:37 PM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 23 min |
| Sep 7, 3:43 PM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Blanco, Caldwell, Comal, Gillespie and 6 more | 3 hr |
| Sep 7, 3:52 PM CDT | Tornado Warning | EWX | DeWitt, Gonzales, Lavaca | 23 min |
| Sep 7, 4:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Burnet, Caldwell, Hays, Travis, Williamson | 117 min |
| Sep 7, 4:16 PM CDT | Tornado Warning | EWX | Fayette, Gonzales, Lavaca | 29 min |
| Sep 7, 4:36 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Llano | 3 hr |
| Sep 7, 4:42 PM CDT | Tornado Warning | EWX | DeWitt | 33 min |
| Sep 7, 5:19 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis | 116 min |
| Sep 7, 5:28 PM CDT | Flash Flood Warning | EWX | Bastrop, Hays, Travis, Williamson | 3 hr |
| Sep 7, 5:35 PM CDT | Areal Flood Advisory | EWX | Bexar | 115 min |
| Sep 7, 6:11 PM CDT | Tornado Warning | EWX | Bastrop, Travis | 34 min |
| Sep 7, 6:41 PM CDT | Tornado Warning | EWX | Travis, Williamson | 19 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.